Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 19, 2014, 01:51:31 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 620378
  • Total Topics: 46740
  • Online Today: 283
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: ouch  (Read 822 times)

0 Members and 1 Guest are viewing this topic.

Offline its_just_me

  • member
  • Posts: 2
ouch
« on: April 09, 2009, 08:21:08 PM »
Hi-

I started atripla 2 weeks ago and am not doing very well with it.  I was very sick to my stomach, tired, find myself getting very angry when I take it, can't sleep, and not I feel as though my stomach is swollen and sore. I feel like an old man. I have not been fairing very well with meds lately, my cd4 is 310. I just want to say to hell with them. tried that before and my numbers went crazy.  I am not suicidal, but I demand quality of life. Would it be asking for a fast death sentence if I just stopped taking them? how long would there be "quality" if I stopped?  I am just new to this and am scared.  I hate to sound whiney but need folks to talk to.
« Last Edit: April 09, 2009, 10:05:18 PM by its_just_me »

Offline Peter Staley

  • Member
  • Posts: 1,337
  • Founder & Advisory Editor, AIDSmeds.com
    • AIDSmeds.com
Re: ouch
« Reply #1 on: April 10, 2009, 10:17:28 AM »
First off, welcome to our forums.

There's a break-in period with most HIV meds, including Atripla.  The short-term side effects usually go away in a few weeks.  Have you noticed if the side effects you've mentioned have slowly improved from how they were initially?  If so, I'd say stick with it a bit longer, just to make sure you're not stopping this treatment only because of it's short-term side effects.

Would it be asking for a fast death sentence if I just stopped taking them? how long would there be "quality" if I stopped?

Eventually, yes.  Untreated HIV will kill you.  The good news is that once you find a treatment regimen that works for you (few side effects), then you can expect to live until old age like everyone else.

Hope this helps.

Offline newt

  • Member
  • Posts: 3,868
  • the one and original newt
Re: ouch
« Reply #2 on: April 10, 2009, 11:45:15 AM »
Get on a different combo

Atripla is convenient but not everything. If it screws your head/stomach change. Beat on your doc's door til you get a combination that suits, there are many these days.

But also what Peter said about giving it a while.

As for "to hell", the quality of life with treatments for untreated HIV is not so good, probably worse side effects wise.

- matt
"The object is to be a well patient, not a good patient"

Offline its_just_me

  • member
  • Posts: 2
Re: ouch
« Reply #3 on: April 10, 2009, 03:13:47 PM »
thank you for your time in responding.

I just get scared that i am going to feel bad forever.  I know that we are now at a time in history where we are blessed with many new meds.  it's just tough.  I deal better at times than I do at other times.  you know how it is.

thank you.  I am glad I am here.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.